Alert archive / Florida / Special Weather Statements in 2021

Special Weather Statement, NWS Melbourne, FL

July 23, 2021Lake County, Florida

NWS Melbourne, FL issued this special weather statement at Jul 23, 2021, 5:26 PM EDT for Lake County, Florida. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 23, 2021, 5:26 PM EDT (21:26 UTC)
Expired
Jul 23, 2021, 6:15 PM EDT
In force
49 min
Issued by
NWS Melbourne, FL

County Lake County, FL

The radar

The Melbourne radar (KMLB), 117 km from the middle of the area, began a volume at 21:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cape Canaveral, FL (KXMR), launched 12:00Z, 9.4 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cape Canaveral, FL at 12:00Z on 2021-07-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1415 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cape Canaveral, FL at 12:00Z on 2021-07-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -4 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1415 J/kg
Mixed-layer CIN
-26 J/kg
Mixed-layer LCL
864 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
-4 m²/s²
0-3 km storm-relative helicity
25 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.2

Open this sounding in Storm Lab

The text

As transmitted.

269 
WWUS82 KMLB 232126
SPSMLB

Special Weather Statement
National Weather Service Melbourne FL
526 PM EDT Fri Jul 23 2021
 
FLZ044>046-144-232215-
Northern Lake County FL-Orange FL-Seminole FL-
Southern Lake County FL-
526 PM EDT Fri Jul 23 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN SEMINOLE...CENTRAL
LAKE AND NORTHWESTERN ORANGE COUNTIES UNTIL 615 PM EDT...

At 525 PM EDT, Doppler radar was tracking a strong thunderstorm near 
Eustis, moving east at 30 mph. Additional storms nearby within the 
advisory will also be strong and include near Leesburg, and Mount 
Plymouth.

Winds in excess of 40 mph will be possible with these storms.

Locations impacted include...
Sanford, Apopka, Eustis, Tavares and Lake Mary. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may 
lead to localized flooding. Do not drive your vehicle through 
flooded roadways.

Frequent cloud to ground lightning are occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2892 8178 2896 8170 2896 8166 2898 8166
      2902 8157 2890 8135 2889 8136 2889 8137
      2887 8136 2886 8135 2885 8136 2883 8132
      2883 8124 2882 8122 2880 8121 2862 8163
      2873 8187
TIME...MOT...LOC 2125Z 287DEG 26KT 2886 8163 

$$

Sedlock

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this special weather statement went out at Jul 23, 3:59 PM EDT, 1 hour 27 minutes earlier.

Area forecast discussion, Jul 23, 3:59 PM EDT, 1 hour 27 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
359 PM EDT Fri Jul 23 2021

.DISCUSSION...

...Heavy Rainfall and Localized Flooding Possible Today...

...Above Normal Rain Chances Continue Well Into Next Week...

Rest of Today-Tonight...Numerous showers and thunderstorms now
apparent on radar as of around 330pm moving into northern Volusia
and Lake Counties. This activity will continue to develop further
southward through the afternoon, as outflow and sea breeze
boundaries collide under the enhanced lift provided by the
southward-advancing, weak trough. Locally heavy rainfall will
continue to be the main threat, with a couple of Flood Advisories
already issued this afternoon and reported rainfall totals around
3". Ponding of water on roadways and flooding of low lying and
poor drainage areas likely in areas that receive repeated rounds
of heavy rainfall. Remember, never drive through a flooded
roadway. Other hazards with the strongest storms this afternoon
will continue to be frequent lightning strikes and gusty winds to
around 40mph. Hot temperatures being observed this afternoon. The
Melbourne Airport reported 95 degrees around 2pm this afternoon.
Be sure to stay hydrated and take plenty of breaks if spending
time outside today.

Convective activity will persist through sunset, then diminish
through around midnight. However, showers will remain possible
across coastal areas, as cells develop over the Atlantic and drift
towards the coast. Highest chances overnight will be along the
Treasure Coast, where an isolated thunderstorm cannot be ruled
out. Lows tonight falling into the low to mid-70s.

Saturday-Monday (modified previous)...Unusually low confidence in
the forecast this weekend due to uncertainties in the amount of
development and track of Invest 90L, which the NHC gives a 40%
chance of formation over the next several days. Models differ in
defining this feature, with the CMC the most enthusiastic,
bringing a closed low northwestward near the FL/GA border into
Monday evening. Meanwhile, the drier GFS is quite pessimistic,
continuing the inherited thinking that the system will elongate
into a trough that drifts across the central peninsula Saturday
into Sunday. Other models vary somewhere in between. Due to the
high uncertainty, have largely maintained the inherited forecast.
So, regardless of any development, higher coverage of showers and
thunderstorms still expected each afternoon, especially south of
Kissimmee/Melbourne, Locally heavy rainfall will be possible in
areas of repeated rounds of showers and storms.

Clouds/precip are expected to hold temps down from the hot readings
of the past few days, with U80s-L90 each afternoon. Mins ranging
2-3F either side of 75F.

Tuesday-Friday (previous)...Models try to rebuild a narrow
westward extension of the Atlantic ridge into Florida from mid to
late week, but have trended weaker, leaving more of a H50 weakness
over the state through the period. This would keep the surface
ridge in closer proximity to central Florida as opposed to
building more northward, and would also make for less in the way
of mean drying, leading to higher POPs through the period. Have
kept above normal shower/TS chances through Wed, and for now
trended down to near climo for next Thu-Fri. Temps look to remain
close to late July climo.

&&

.AVIATION...
A complicated forecast for the TAF period. High coverage and
multiple rounds of showers and storms expected this evening, with
winds starting out of the W-NW and turning N and NE. Impacts are
likely at most terminals with low confidence in exact timing, since
storm development and movement will highly dependent on local
boundaries. Generally, two main rounds of convection with the first
starting from the north and working south down the east coast sea
breeze impacting the coastal terminals the most, then a significant
wind shift this evening will push the NW-SE oriented convection line
to the southwest, impacting inland terminals and clearing the
coastal terminals. TEMPOs will be used and updated generously at all
terminals this evening due to the widespread and prolonged
convection. For tomorrow, models not agreeing on convection
development, but given the onshore flow have started VCSH early at
terminals.

&&

.MARINE...
Rest of Today-Tonight...Numerous showers and thunderstorm chances
this afternoon, as a weak trough dips southward into central
Florida. Heavy rain, frequent lightning, and wind gusts to around
35kts will be possible. Activity will continue through sunset
before diminishing. Then, generally scattered showers and isolated
thunderstorms possible overnight, with showers occasionally
making it to the coast. Winds remaining around 10kts or less, with
seas 1-2ft and up to 3ft well offshore.

Saturday-Tuesday(modified previous)...Despite differences in model
guidance, still expecting a trough to cross westward over the
central peninsula this weekend, bringing high shower and
thunderstorm chances into early next week regardless of any
development. N-NE wind shift expected to encompass the Volusia-
Brevard waters through Sat night, remaining SW-W offshore the
Treasure Coast. Winds then back areawide Sun, to E-ENE north of
the trough axis and SE-S to its south. Winds freshen out of the
SE-S Mon-Tue along the western flank of the strengthening Atlantic
ridge.

Winds/seas expected to briefly build to 15kt/4-5ft north of the
trough Sat night- Sun. As the trough pushes west of the local
Atlantic, SE-S wind flow returns as seas subside to 2-4ft Sun
night and 2-3ft thereafter.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  74  89  76  88 /  40  40  20  40
MCO  75  92  76  91 /  60  50  20  50
MLB  75  90  77  88 /  50  60  30  60
VRB  73  88  74  90 /  50  60  30  60
LEE  75  93  76  92 /  60  50  20  50
SFB  75  92  76  91 /  50  50  20  50
ORL  76  92  77  91 /  60  50  20  50
FPR  73  88  74  89 /  60  70  30  60

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...None.
&&

Leahy/Smith/Haley
Hazardous weather outlook, Jul 23, 12:06 PM EDT, 5 hours 20 minutes before
Hazardous Weather Outlook
National Weather Service Melbourne FL
1206 PM EDT Fri Jul 23 2021

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-240000-
Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia-
Brevard County Line to Sebastian Inlet 0-20 nm-
Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia-
Brevard County Line 20-60 nm-Volusia-
Brevard County Line to Sebastian Inlet 20-60 nm-
Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia-
Northern Lake-Orange-Seminole-Southern Brevard-Osceola-
Indian River-Okeechobee-St. Lucie-Martin-Coastal Volusia-
Southern Lake-Northern Brevard-
1206 PM EDT Fri Jul 23 2021

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

.THUNDERSTORM IMPACT...
Scattered to numerous showers and lightning storms are expected to
develop across east-central Florida this afternoon and evening.
These storms will produce frequent lightning strikes, torrential
downpours, and a few wind gusts up to 40 mph.

.FLOOD IMPACT...
Multiple rounds of storms and torrential downpours today could
result in localized flooding. Widespread rainfall amounts of 1 to
2 inches, with isolated higher amounts of 3 to 4 inches are
possible. This could lead to ponding of water on roadways, and
flooding of low-lying and poor drainage areas.

The threat for flooding will be highest in urban areas along,
north, and west of Interstate 4. If you come across a flooded
roadway, it is best to find another route to your destination.
Remember, Turn Around, Don't Drown!

.EXCESSIVE HEAT IMPACT...
Peak heat index values this afternoon will reach between 101 and
106 across all of east-central Florida. If doing any prolonged
outdoor activities, be sure to take plenty of breaks in the shade
or in an air-conditioned building, wear light colored clothing,
and remain hydrated.

.RIP CURRENT IMPACT...
There is a moderate risk of life-threatening rip currents at all
Central Florida Atlantic beaches today. Always swim within sight
of a lifeguard and never enter the water alone.

.MARINE THUNDERSTORM GUST IMPACT...
Scattered to numerous storms moving across the area today could
produce a few wind gusts up to 35 knots at area lakes, the
Intracoastal Waterway, and adjacent Atlantic waters.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
High rain chances continue this weekend as numerous showers and
storms develop each afternoon, especially from Kissimmee to
Melbourne south. Frequent cloud-to-ground lightning strikes,
torrential downpours, and wind gusts up to 40 mph will be the
main threats. Localized flooding is possible in areas that
receive multiple rounds of heavy rainfall.

A moderate risk of rip currents will continue at all area beaches
this weekend. While rain chances remain high for early to mid next
week, the highest chances for storms will shift to inland areas.

.SPOTTER INFORMATION STATEMENT...
Spotters should monitor the weather and self activate if needed,
especially if heavy rainfall and flooding occur.

Leahy/Rodriguez

In the hours before

Special weather statement, Jul 23, 1:54 PM EDT, 3 hours 32 minutes before
Special Weather Statement
National Weather Service Melbourne FL
154 PM EDT Fri Jul 23 2021

FLZ046-231845-
Seminole FL-
154 PM EDT Fri Jul 23 2021

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL SEMINOLE COUNTY UNTIL
245 PM EDT...

At 153 PM EDT, Doppler radar was tracking a strong thunderstorm over
Winter Springs, moving south at 10 mph.

Wind gusts up to 50 mph will be possible with this storm.

Locations impacted include...
Sanford, Altamonte Springs, Oviedo, Winter Springs and Casselberry.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2880 8141 2880 8121 2879 8120 2880 8119
      2861 8108 2861 8133 2864 8133 2864 8138
TIME...MOT...LOC 1753Z 340DEG 11KT 2872 8128

Smith
Special weather statement, Jul 23, 2:30 PM EDT, 2 hours 56 minutes before
Special Weather Statement
National Weather Service Melbourne FL
230 PM EDT Fri Jul 23 2021

FLZ041-141-231915-
Coastal Volusia FL-Inland Volusia FL-
230 PM EDT Fri Jul 23 2021

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN VOLUSIA COUNTY UNTIL 315
PM EDT...

At 230 PM EDT, Doppler radar was tracking a strong thunderstorm near
Edgewater, moving southeast at 10 mph.

Winds in excess of 40 mph will be possible with this storm along
with excessive lightning.

Locations impacted include...
Daytona Beach, Port Orange, New Smyrna Beach, Edgewater and Oak Hill.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Excessive cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2916 8120 2919 8105 2884 8075 2884 8107
TIME...MOT...LOC 1830Z 320DEG 10KT 2893 8101

Smith
Local storm report, Jul 23, 2:42 PM EDT, 2 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Melbourne FL
242 PM EDT FRI JUL 23 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0227 PM     TSTM WND GST     4 SSE MIMS              28.63N 80.81W
07/23/2021  M44 MPH          AMZ552             FL   MESONET

            WEATHERFLOW STATION XPAR MEASURED A WIND GUST OF
            38KT/44MPH FROM THE SOUTH.

&&

REH
Local storm report, Jul 23, 2:44 PM EDT, 2 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
National Weather Service Melbourne FL
244 PM EDT FRI JUL 23 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0227 PM     TSTM WND GST     4 SSE MIMS              28.63N 80.81W
07/23/2021  M44.00 MPH       AMZ552             FL   MESONET

            CORRECTED...WEATHERFLOW STATION XPAR MEASURED A WIND GUST
            OF 38KT/44MPH FROM THE NORTH.

&&

REH
Special weather statement, Jul 23, 5:26 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Melbourne FL
526 PM EDT Fri Jul 23 2021

FLZ044>046-144-232215-
Northern Lake County FL-Orange FL-Seminole FL-
Southern Lake County FL-
526 PM EDT Fri Jul 23 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN SEMINOLE...CENTRAL
LAKE AND NORTHWESTERN ORANGE COUNTIES UNTIL 615 PM EDT...

At 525 PM EDT, Doppler radar was tracking a strong thunderstorm near
Eustis, moving east at 30 mph. Additional storms nearby within the
advisory will also be strong and include near Leesburg, and Mount
Plymouth.

Winds in excess of 40 mph will be possible with these storms.

Locations impacted include...
Sanford, Apopka, Eustis, Tavares and Lake Mary.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may
lead to localized flooding. Do not drive your vehicle through
flooded roadways.

Frequent cloud to ground lightning are occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2892 8178 2896 8170 2896 8166 2898 8166
      2902 8157 2890 8135 2889 8136 2889 8137
      2887 8136 2886 8135 2885 8136 2883 8132
      2883 8124 2882 8122 2880 8121 2862 8163
      2873 8187
TIME...MOT...LOC 2125Z 287DEG 26KT 2886 8163

Sedlock

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 22, 8:01 PM EDTSpecial Marine WarningMLB44 min
Jul 23, 1:54 PM EDTSpecial Weather StatementMLBSeminole51 min
Jul 23, 2:24 PM EDTAreal Flood AdvisoryMLBBrevard, Volusia111 min
Jul 23, 2:26 PM EDTSpecial Marine WarningMLB2 hr
Jul 23, 2:30 PM EDTSpecial Weather StatementMLBVolusia45 min
Jul 23, 3:26 PM EDTAreal Flood AdvisoryMLBLake2 hr
Jul 23, 5:55 PM EDTSpecial Weather StatementMLBOrange50 min
Jul 23, 6:22 PM EDTSpecial Weather StatementMLBOrange53 min
Jul 23, 6:36 PM EDTSpecial Weather StatementMLBMartin24 min

Nearby

Special Weather Statements in Florida, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.